Nevada, 2006High Wind in Nevada, April 15, 2006
April 15, 2006 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 15, 2:45 AM PST, 9 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 2:45 AM PST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT SAT APR 15 2006
.SHORT TERM...
DEEP UPPER LOW SLOWLY DIGGING SOUTH DOWN THE BC COAST WITH UPPER JET
NOSING INTO THE PACNW AND INITIAL BAND OF PRECIP CURRENTLY MOVING
INTO NRN CA. LIGHT PRECIP WILL DEVELOP IN THE NRN SIERRA LATER THIS
MORNING AS THE FIRST VORT MAX MOVES OVER NRN CA AND A WEAK SURFACE
BOUNDARY SETS UP OVER WRN NV. THIS TIGHTENING TEMPERATURE GRADIENT
WILL BRING INCREASING WINDS TO THE CWA AS HIGH ELEVATION SITES ARE
ALREADY POSTING IMPRESSIVE GUSTS. THE LOW DIGS FURTHER DOWN THE WEST
COAST LATE TODAY WITH A STRONG VORT MAX MOVING INTO CENTRAL CA
OVERNIGHT TONIGHT CAUSING INCREASING PRECIP RATES. LATEST MODEL QPF
HAS LASSEN COUNTY THE HARDEST HIT AS FRONTAL BOUNDARY SETS UP OVER
THAT AREA FROM THIS AFTERNOON THROUGH SUNDAY. MODELS ALSO ARE A
LITTLE SLOWER WITH THE BEST DYNAMICS NOW BRINGING THE UPPER JET
COUPLED WITH THE SURFACE BOUNDARY OVER THE CENTRAL SIERRA SUNDAY
AFTERNOON. QPF AMOUNTS AND SNOW LEVELS STILL LOOK GOOD ENOUGH FOR A
SIGNIFICANT LATE SEASON SNOW EVENT SO WINTER STORM WARNINGS CONTINUE
WITH LITTLE CHANGE.
THE SLOWER TIMING OF THE FRONT MEANS LONGER SHADOWING IN THE LEE OF
THE SIERRA AND A MORE PROLONGED WIND EVENT. WINDS ARE EXPECTED TO BE
THE STRONGEST TODAY EXCEPT FOR MONO AND MINERAL COUNTIES WHICH
SHOULD BE WINDIER SUNDAY AS THE FRONT FINALLY GETS TO THOSE AREAS.
HAVE UPGRADED WIND WATCH TO HIGH WIND WARNING AND ISSUED WIND
ADVISORIES ELSEWHERE...SEE NPWREV. ONCE THE FRONT MOVES THROUGH THE
AREA SUNDAY AFT/EVE AND PRECIP SPILLS INTO THE LEE OF THE SIERRA...A
QUICK INCH OR TWO OF SNOW IS POSSIBLE DOWN TO ABOUT 5000 FEET
ALTHOUGH NO SNOW STATEMENTS ARE EXPECTED AT THIS TIME. SHOWERS
CONTINUE SUNDAY NIGHT BEFORE THE LOW MOVES OUT OF THE AREA MONDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE MUCH BELOW NORMAL BUT
DID NOT GO AS LOW AS MOS VALUES THIS FAR OUT. JORDAN
&&
.LONG TERM...TUESDAY THROUGH FRIDAY...
FEW CHANGES ALTHOUGH MODELS ARE MUCH MORE INCONSISTENT WITH THE END
OF WEEK LOW. MILD RIDGE TO TAKE HOLD MID-WEEK WHICH ALL MODELS AGREE
ON. HAVE LOWER TEMPS SOME TUES-WED AS TEMPS WILL BE HELD BACK
SLIGHTLY WITH MORE EAST TO NORTHEAST WINDS. BY THURS...SFC THERMAL
TROF WILL MOVE INTO WESTERN NV AND ALLOW FOR BETTER MIXING OF SOUTH
TO SOUTHWEST WINDS TO THE SURFACE. HIGHS IN THE LOW-MID 70S FOR
WESTERN NV VALLEYS LOOK GOOD WITH NEAR 60 IN THE SIERRA. GFS IS
COOLER WITH HEIGHTS FALLING FASTER AHEAD OF NEXT UPPER LOW...BUT
BELIEVE THIS IS TOO FAST.
GFS AN OUTLIER AND DIFFERENT THAN ITS PREVIOUS RUNS IN DROPPING THE
CUT-OFF UPPER LOW OVER THE SIERRA FRI. UK/ECMWF/GEM KEEP THE UPPER
LOW OFF THE COAST AND THIS IS PREFERRED. NOT SURE HOW FAR SOUTH ANY
LOW WITH 550 DM HEIGHTS WILL DROP WITH THE DRY WINTER THE DESERT
SOUTHWEST HAS HAD. MORE LIKELY OFF THE COAST BEFORE SWINGING INLAND.
HAVE KEPT POPS SLIGHT CHANCE OF SHOWERS FOR SIERRA AND EXTREME WRN
NV. THESE MAY NEED TO BUMPED UP IN THE FUTURE DEPENDING ON UPPER LOW
TRACK AS AREA MAY BE IN FAVORED DIFFLUENT NE QUAD OF LOW. THUNDER
LIKELY TO BE ADDED AS WELL SINCE WE ARE NOW INTO THE CONVECTIVE
SEASON. WALLMANN
&&
.AVIATION...
WINDS WILL BE A CONCERN FOR MANY AREAS BY AFTERNOON IN LEE OF
SIERRA. FAVORABLE DOWNSLOPE PROFILES FOR SUSTAINED 25KT WINDS AND
GUSTS TO 50KT WITH SOME BLOWING DUST NEAR KLOL. WIND DIRECTION TO BE
DETERMINED BY LOCAL TOPOGRAPHY BUT GENERALLY BETWEEN 180 AND 250. BY
EVENING...SOME MVFR AND LCL IFR CIGS/VIS IN SIERRA NORTH OF KTVL BUT
WINDS WILL CONTINUE SOUTH AND EAST OF KTVL THROUGH MUCH OF THE
NIGHT. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM NOON TODAY TO 5 AM PDT SUNDAY FOR
NVZ003-005.
WIND ADVISORY FROM 10 AM TODAY TO 8 PM PDT THIS EVENING FOR
NVZ002.
WIND ADVISORY FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR
NVZ004.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
FOR NVZ002.
FLOOD WARNING FOR THE HUMBOLDT RIVER FROM RYE PATCH DAM TO THE
HUMBOLDT-PERSHING COUNTY LINE UNTIL FURTHER NOTICE.
CA...HIGH WIND WARNING FROM 10 AM TODAY TO 8 PM PDT FOR CAZ071.
HIGH WIND WARNING FROM NOON TODAY TO 5 AM SUNDAY FOR CAZ070.
WIND ADVISORY FROM 10 AM TODAY TO 8 PM PDT THIS EVENING FOR
CAZ072.
WIND ADVISORY FROM NOON TODAY TO 5 AM PDT SUNDAY FOR CAZ073.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY
FOR CAZ071.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
FOR CAZ072.Hazardous weather outlook, Apr 15, 5:15 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PDT SAT APR 15 2006
CAZ070>073-NVZ001>005-161500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE WEST
COAST TODAY AND WILL BEGIN TO AFFECT THE REGION AS SNOW...RAIN
AND GUSTY WINDS RETURN TO THE AREA. A WINTER STORM WARNING IS
IN EFFECT FROM 8 PM TONIGHT THROUGH LATE SUNDAY EVENING FOR THE
GREATER LAKE TAHOE AREA AND FOR THE EASTERN SIERRA IN NORTHEAST
CALIFORNIA. SEE THE LATEST WINTER WEATHER STATEMENT /WWUS45 KRNO
WSWREV/ FOR ADDITIONAL INFORMATION.
STRONG WINDS WILL ACCOMPANY THIS SYSTEM AS IT CONTINUES TO APPROACH
AND AFFECT THE REGION. WINDS WILL INCREASE THIS AFTERNOON AND BECOME
STRONG AND GUSTY THROUGHOUT THE REGION. A HIGH WIND WARNING IS IN
EFFECT FROM NOON TODAY UNTIL 5 AM SUNDAY FOR THE GREATER RENO AND
CARSON CITY AREAS...NORTHEASTERN CALIFORNIA AND NORTHERN WASHOE
COUNTY. WIND ADVISORIES ARE IN EFFECT FOR THE WESTERN NEVADA BASIN AND
RANGE AND MONO COUNTY FROM NOON TODAY UNTIL EARLY SUNDAY MORNING.
SEE THE LATEST WEATHER MESSAGE /WWUS75 KRNO NPWREV/ FOR ADDITIONAL
INFORMATION.
A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
HUMBOLDT RIVER ABOVE RYE PATCH RESERVOIR IN PERSHING COUNTY. MINOR
TO MODERATE LOWLAND FLOODING WILL CONTINUE UNTIL THE END OF THE
MONTH. SEE THE LATEST FLOOD STATEMENT /WWUS85 KRNO FLSREV/ FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WINDS AND PRECIPITATION WILL CONTINUE TO AFFECT THE REGION
THROUGH THE WEEKEND AS THIS STRONG PACIFIC SYSTEM CONTINUES TO MOVE
EASTWARD. STAY TUNED FOR THE LATEST UPDATES CONCERNING THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
SMM
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- April 15, 12:00 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A 51 knot (59 mph) wind gust was reported by the sensor at the DRI Sage Building.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Nebraska, April 15, 2006$5.0 million · F2 · 2 events
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496755.